Alert archive / Wisconsin / Wind Advisories in 2011

Wind Advisory 3, NWS Green Bay, WI

April 30, 20119 counties in Wisconsin

NWS Green Bay, WI issued this wind advisory at Apr 30, 2011, 12:49 PM CDT for 9 counties in Wisconsin. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Apr 30, 2011, 12:49 PM CDT (17:49 UTC)
Expired
Apr 30, 2011, 6:00 PM CDT
In force
5 hr
Issued by
NWS Green Bay, WI

Counties Brown County, WI, Calumet County, WI, Door County, WI, Kewaunee County, WI, Manitowoc County, WI, Marinette County, WI, Oconto County, WI, Outagamie County, WI, Winnebago County, WI

The radar

The Green Bay radar (KGRB), 9 km from the middle of the area, began a volume at 17:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 5.8 hours before the alert went out and 9 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2011-04-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2011-04-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 67 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2021 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
67 m²/s²
0-3 km storm-relative helicity
124 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

264 
WWUS73 KGRB 301749
NPWGRB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
1249 PM CDT SAT APR 30 2011

...WINDS GUSTING TO THE UPPER 40S...

.SOUTHEAST WINDS AHEAD OF A COLD FRONT WILL GUST TO NEAR 50 MPH
THIS AFTERNOON FOR A FEW HOURS.

WIZ022-038>040-048>050-073-074-302300-
/O.NEW.KGRB.WI.Y.0003.110430T1749Z-110430T2300Z/
DOOR-OUTAGAMIE-BROWN-KEWAUNEE-WINNEBAGO-CALUMET-MANITOWOC-
SOUTHERN MARINETTE-SOUTHERN OCONTO-
INCLUDING THE CITIES OF...STURGEON BAY...APPLETON...GREEN BAY...
ALGOMA...OSHKOSH...CHILTON...TWO RIVERS...CRIVITZ
1249 PM CDT SAT APR 30 2011

...WIND ADVISORY IN EFFECT UNTIL 6 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CDT THIS EVENING. 

* TIMING...WINDS WILL REMAIN GUSTY FOR THE AFTERNOON BEFORE
  DECREASING BY EVENING.

* WINDS...SOUTHEAST WINDS OF 25 TO 35 MPH WITH GUSTS TO NEAR 50 MPH
  WILL CONTINUE THIS AFTERNOON.

* IMPACTS...WINDS THIS STRONG WILL CREATE HAZARDOUS TRAVEL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH OR HIGHER ARE EXPECTED
WITH GUSTS NEAR 50 MPH. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

TH

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this wind advisory went out at Apr 30, 3:56 AM CDT, 8 hours 53 minutes earlier.

Area forecast discussion, Apr 30, 3:56 AM CDT, 8 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
356 AM CDT SAT APR 30 2011

.SHORT TERM...TODAY THROUGH SUNDAY...THE MAIN FCST CONCERNS INCLUDE
PCPN TRENDS TODAY AND TONIGHT...WINDS AND TEMPS.

DEEP LOW PRESSURE OVER WSTRN NORTH DAKOTA WILL MOVE TOWARD SW ONTARIO
BY THIS EVG...AND PUSH A COLD FRONT THROUGH C/NE WI DURING THE EVENING
HOURS. AN INITIALLY VERY DRY AIR MASS OVER NE WI WILL KEEP PCPN AT
BAY FOR A WHILE THIS MORNING...BUT A 60 KT LLJ WILL EVENTUALLY ADVECT
ENOUGH MOISTURE INTO THE REGION TO CAUSE SHOWERS TO OVERSPREAD THE
AREA ALONG AND AHEAD OF THE COLD FRONT. THE PRESSURE GRADIENT
WILL TIGHTEN UP AHEAD OF THE FRONT...LEADING TO MODERATE TO STG SE
WINDS DURING THE LATE MORNING AND AFTERNOON. DAYTIME MIXING WILL
CAUSE CONSIDERABLE GUSTINESS...WITH GUSTS TO 30-40 MPH EXPECTED.
DESPITE THE CLOUD COVER AND DEVELOPING PCPN...TEMPS SHOULD BE ON
THE MILD SIDE...IN THE UPPER 50S AND LOWER 60S AWAY FROM LAKE
MICHIGAN.

THE SHOWER ACTIVITY SHOULD QUICKLY TAPER OFF FROM WEST TO EAST
DURING THE LATE EVG AND EARLY MORNING HOURS...WITH A DRY SLOT
BRINGING PARTIAL CLEARING TO THE REGION OVERNIGHT. CAA WILL BRING
SOME LOW CLOUDS BACK INTO MAINLY C/NC WI ON SUNDAY...WITH DOWNSLOPING
WEST FLOW PROVIDING A FEW BREAKS IN THE CLOUD COVER OVER NE/EC WI.
ANOTHER WINDY DAY IS IN STORE...WITH SW-W WINDS GUSTING TO 30 TO
35 MPH IN MOST PLACES. USED A BLEND OF THE BETTER PERFORMING
GUIDANCE SETS FOR MAX TEMPS...WITH HIGHS RANGING FROM THE MID 40S
NW TO THE LOWER 50S SE.

.LONG TERM...SUNDAY NGT THRU NXT FRI. MAIN FCST CONCERNS CENTER
AROUND MINIMAL PCPN CHCS ACROSS THE NORTH SUNDAY NGT/MON AND
TIMING OF NEXT SHRTWV TROF DUE INTO THE AREA DURING THE MIDDLE TO
LATTER PART OF NEXT WEEK. TEMPS TO RISE CLOSER TO SEASONAL NORMS
AHEAD OF THIS TROF...BUT THEN COOL BLO NORMAL ONCE THE TROF
ARRIVES.

LINGERING INITIAL SHRTWV TROF OVER THE NRN SECTIONS OF THE GREAT
LKS...COMBINED WITH A SFC TROF DROPPING SEWD THRU SE ONTARIO/WRN
UPR MI...COULD SET OFF A FEW SNOW SHWRS ACROSS N-CNTRL WI SUNDAY
NGT. WEAK CYCLONIC FLOW COULD ROTATE A BIT MORE CLOUDS OVER NRN
AND CNTRL WI OVERNIGHT AND THIS WOULD HAVE AN IMPACT ON MIN TEMPS.
AIR MASS IS RATHER CHILLY (8H TEMPS -6 TO -9C) SO UPR 20S TO LWR
30S INLAND...MID 30S LAKESIDE LOOK DOABLE.

THIS SHRTWV TROF/SFC TROF COMBINATION DRIFTS EAST ON MON AND
LEAVES NRN WI VULNERABLE TO ADDITIONAL ISOLATED RAIN OR SNOW
SHWRS...ESP DURING THE MORNING HOURS. OTHERWISE...A BROAD AREA OF
HI PRES TO STRETCH FROM THE MIDWEST EWD TO THE SRN GREAT LKS RGN.
TIME SECTIONS/FCST SNDNGS INDICATE MSTR AT AROUND 5K FT WHICH
WOULD INDICATE MORE PARTLY SUNNY SKIES RATHER THAN MOSTLY SUNNY
ACROSS CNTRL/E-CNTRL WI. BLO NORMAL TEMPS TO CONT ON MON WITH
READINGS ONLY REACHING THE UPR 40S TO LWR 50S.

HI PRES TO ASSERT ITSELF OVER THE WRN GREAT LKS RGN MON NGT AND
WITH SUFFICIENT DRY AIR ADVECTING INTO WI...EXPECT DRY CONDITIONS
WITH MOSTLY CLR SKIES AND MIN TEMPS AGAIN MAINLY IN THE UPR 20S TO
LWR 30S. THIS HI PRES TO REMAIN THE PRIMARY WEATHER FEATURE OVER
THE GREAT LKS THRU TUE...SO MORE SUNSHINE ANTICIPATED. WE SHOULD
SEE TEMPS START TO REBOUND AS 8H TEMPS RISE TO AROUND +2C BY 00Z
WED. THIS WOULD TRANSLATE TO MAX TEMPS IN THE MID TO UPR 50S
INLAND...BUT READINGS HOLDING AROUND 50 DEGS NEAR THE LAKE AS WNDS
TURN ONSHORE.

THE NEXT SIGNIFICANT SHRTWV TROF IS PROGGED TO MOVE ACROSS THE
CANADIAN/NRN ROCKIES TUE NGT AND INTO THE CANADIAN PRAIRIES/NRN
PLAINS ON WED. DOWNSTREAM UPR RIDGING TO PUSH ACROSS THE WRN GREAT
LKS ON WED...HOWEVER THERE ARE MDL TIMING DIFFERENCES WITH THE EWD
SPEED OF THIS SHRTWV TROF. THE GFS IS FASTER AND ALREADY PUSHES
ISEN LIFT-INDUCED SHWRS INTO NE WI BY WED AFTERNOON. THE ECWMF/
UKMET/CANADIAN MDLS ARE ALL SLOWER AND KEEP PCPN TO OUR WEST ON
WED. KNOWING THE TYPICAL FAST BIAS OF THE GFS...PREFER THE MAJORITY
SOLN HERE AND REMOVE ANY SLGT CHC POPS FROM THE GRIDS. SOUTHERLY
WINDS SHOULD ALLOW TEMPS TO RETURN CLOSER TO NORMAL FOR EARLY MAY.

THIS SHRTWV TROF IS FCST TO ARRIVE OVER THE WRN GREAT LKS BY THU
AND BRING THE NEXT ROUND OF SHWRS TO THE FCST AREA. THERE IS SOME
CONCERN THAT AN UPR TROF OFF THE NEW ENGLAND COAST COULD SLOW OUR
SHRTWV TROF DOWN AND LINGER SHWRS RIGHT THRU FRI. THIS IS TYPICALLY
THE TIME OF YEAR FOR TROFS TO CUT-OFF INTO CLOSED UPR LOWS...THUS
WL NEED TO MENTION POPS RIGHT THRU FRI. TEMPS WL BE AFFECTED BY
CLOUD COVER WITH READINGS FALLING A BIT BLO NORMAL FOR BOTH THU
AND FRI.
&&

.AVIATION...LLWS WILL CONTINUE EARLY TODAY...WITH THE FOCUS TURNING
TO GUSTY SFC WINDS AS DAYTIME HEATING MIXES THE STRONGER WINDS
ALOFT TO THE SFC BY MID-LATE MORNING. GUSTS TO 30 TO 35 KTS ARE
LIKELY. PCPN WILL BE A LITTLE SLOWER TO SHIFT EAST THAN EARLIER
THOUGHT...AS DRY AIR REMAINS ENTRENCHED OVER NE WI. HOWEVER...THE
RAIN WILL EVENTUALLY OVERSPREAD THE AREA FROM WEST TO EAST AS THE
COLD FRONT ARRIVES THIS AFT/EVG. VFR CONDITIONS ARE EXPECTED FOR
MOST OF THIS TAF PERIOD...BUT SOME MVFR CONDITIONS WILL LIKELY
DEVELOP WITH THE MORE SIGNIFICANT SHOWER ACTIVITY NEAR THE COLD
FRONT DURING THE LATE AFTERNOON/EVG.
&&

.MARINE...HAVE ADJUSTED THE TIMING OF THE SCA...DELAYING THE
START TIME UNTIL 15Z/SAT...AND EXTENDING THROUGH SUNDAY EVENING.
STG SE WINDS WILL DEVELOP TODAY INTO EARLY TONIGHT...VEER SW AS
THE COLD FRONT PASSES LATER TONIGHT...THEN BECOME QUITE STG AGAIN
ON SUNDAY. GUSTS TO 30 TO 35 KTS ARE POSSIBLE THIS AFTERNOON AND
EVG...AND AGAIN ON SUNDAY. WAVES SHOULD BUILD TO 5 TO 8 FEET ON
LAKE MICHIGAN...AND 3 TO 5 FEET ON THE BAY.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

KIECKBUSCH/KALLAS
Hazardous weather outlook, Apr 30, 4:37 AM CDT, 8 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
437 AM CDT SAT APR 30 2011

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-010945-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-
WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
437 AM CDT SAT APR 30 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

STRONG SOUTHEAST WINDS WILL DEVELOP AHEAD OF AN APPROACHING COLD
FRONT TODAY. GUSTS TO 35 TO 40 MPH ARE EXPECTED ACROSS THE REGION
FROM LATE MORNING THROUGH EARLY EVENING.

RIVER LEVELS REMAIN HIGH ACROSS PARTS OF NORTHEAST AND EAST CENTRAL
WISCONSIN. ALTHOUGH RAINFALLS TOTALS TODAY INTO TONIGHT SHOULD
ONLY BE AROUND A QUARTER INCH...PEOPLE LIVING NEAR RIVERS AND
STREAMS SHOULD KEEP AN EYE ON RIVER LEVELS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

LMZ521-522-541>543-010945-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
437 AM CDT SAT APR 30 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE
MICHIGAN AND THE WATERS OF GREEN BAY.

.DAY ONE...TODAY AND TONIGHT

A SMALL CRAFT ADVISORY IS IN EFFECT...FOR STRONG SOUTHEAST WINDS
AND BUILDING WAVES.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A SMALL CRAFT ADVISORY WILL REMAIN IN EFFECT UNTIL SUNDAY
EVENING...WITH GUSTY SOUTHWEST WINDS AND HIGH WAVES ANTICIPATED.

TSK/AK

Nearby

Wind Advisories in Wisconsin, 2011Every wind advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.